Alert archive / Colorado / Flash Flood Warnings in 2021
Flash Flood Warning 74, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 2, 2021, 8:43 PM MDT for Garfield County, Mesa County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 8:43 PM MDT (02:43 UTC)
- Expired
- Aug 2, 2021, 10:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Garfield County, CO, Mesa County, CO
The radar
The Grand Junction radar (KGJX), 48 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WGUS55 KGJT 030243
FFWGJT
COC045-077-030445-
/O.NEW.KGJT.FF.W.0074.210803T0243Z-210803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Junction CO
843 PM MDT Mon Aug 2 2021
The National Weather Service in Grand Junction has issued a
* Flash Flood Warning for...
The Pine Gulch Fire Burn Area including the Kimball, North Dry
Fork and Roan Creek Drainages in...
Southwestern Garfield County in west central Colorado...
North Central Mesa County in west central Colorado...
* Until 1045 PM MDT.
* At 843 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Pine Gulch Fire Burn Area including the
Kimball, North Dry Fork and Roan Creek Drainages. Between 0.3 and
0.6 inches of rain have fallen. The expected rainfall rate is 0.7
to 1.3 inches in 1 hour. Flash flooding is ongoing or expected to
begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Kimball, North Dry Fork and Roan Creek Drainages.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Thunderstorms producing flash flooding in and around
the Pine Gulch Fire Burn Area including the Kimball,
North Dry Fork and Roan Creek Drainages.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Pine Gulch Fire Burn Area including the Kimball,
North Dry Fork and Roan Creek Drainages.
* Some locations that will experience flash flooding include...
Northern and Eastern portions of the Pine Gulch Burn Scar
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall will cause flash flooding of creeks...streams...and
ditches in the Pine Gulch Fire Burn Area including the Kimball,
North Dry Fork and Roan Creek Drainages. Severe debris flows can
also be anticipated across roads. Roads and driveways may be washed
away in places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3936 10866 3937 10866 3939 10865 3940 10870
3944 10876 3943 10878 3946 10879 3951 10875
3953 10861 3951 10838 3949 10832 3942 10827
3939 10837 3937 10840 3937 10841 3936 10842
3932 10851 3929 10853 3929 10858
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.7-1.3 INCHES IN 1 HOUR
$$
152 follow-up statements
397
WGUS75 KGJT 030350
FFSGJT
Flash Flood Statement
National Weather Service Grand Junction CO
950 PM MDT Mon Aug 2 2021
COC045-077-030445-
/O.CON.KGJT.FF.W.0074.000000T0000Z-210803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield CO-Mesa CO-
950 PM MDT Mon Aug 2 2021
...FLASH FLOOD WARNING FOR THE PINE GULCH FIRE BURN AREA INCLUDING
THE KIMBALL, NORTH DRY FORK AND ROAN CREEK DRAINAGES REMAINS IN
EFFECT UNTIL 1045 PM MDT THIS EVENING FOR SOUTHWESTERN GARFIELD AND
NORTH CENTRAL MESA COUNTIES...
At 950 PM MDT, Doppler radar indicated thunderstorms had dropped
heavy rain over the Pine Gulch Fire Burn Area including the Kimball,
North Dry Fork and Roan Creek Drainages. Between 0.4 and 1.1 inches
of rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Kimball, North Dry Fork and Roan Creek Drainages.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Thunderstorms producing flash flooding in and around the
Pine Gulch Fire Burn Area including the Kimball, North
Dry Fork and Roan Creek Drainages.
SOURCE...Radar.
IMPACT...Flash flooding of areas in and around the Pine Gulch
Fire Burn Area including the Kimball, North Dry Fork and
Roan Creek Drainages.
Some locations that will experience flash flooding include...
eastern portions of the Pine Gulch burn scar including the
Kimball, North Dry Fork and Roan Creek drainages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall will cause flash flooding of creeks...streams...and
ditches in the Pine Gulch Fire Burn Area including the Kimball,
North Dry Fork and Roan Creek Drainages. Severe debris flows can
also be anticipated across roads. Roads and driveways may be washed
away in places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3936 10866 3937 10866 3939 10865 3940 10870
3944 10876 3943 10878 3946 10879 3951 10875
3953 10861 3951 10838 3949 10832 3942 10827
3939 10837 3937 10840 3937 10841 3936 10842
3932 10851 3929 10853 3929 10858
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
15712
WGUS75 KGJT 030438
FFSGJT
Flash Flood Statement
National Weather Service Grand Junction CO
1038 PM MDT Mon Aug 2 2021
COC045-077-030448-
/O.EXP.KGJT.FF.W.0074.000000T0000Z-210803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield CO-Mesa CO-
1038 PM MDT Mon Aug 2 2021
...FLASH FLOOD WARNING FOR THE PINE GULCH FIRE BURN AREA INCLUDING
THE KIMBALL, NORTH DRY FORK AND ROAN CREEK DRAINAGES WILL EXPIRE AT
1045 PM MDT THIS EVENING FOR SOUTHWESTERN GARFIELD AND NORTH CENTRAL
MESA COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures and continue to avoid washes until the water has run
through.
A Flash Flood Watch remains in effect until 1200 AM MDT for portions
of Colorado and Utah.
LAT...LON 3936 10866 3937 10866 3939 10865 3940 10870
3944 10876 3943 10878 3946 10879 3951 10875
3953 10861 3951 10838 3949 10832 3942 10827
3939 10837 3937 10840 3937 10841 3936 10842
3932 10851 3929 10853 3929 10858
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 5:41 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 2, 5:41 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
541 PM MDT Mon Aug 2 2021
.SHORT TERM...(Tonight through Tuesday night)
Issued at 400 PM MDT Mon Aug 2 2021
Cloud cover this morning was prevalent across much of western
Colorado, which inhibited and may still be inhibiting some of the
stronger convection from developing. Clearing was evident early on
across eastern Utah into far western Colorado and these storms
moving across central Utah seem to be holding together. The
environment is sufficient for stronger storms and potential for
small hail and heavy rain with gusty outflows as well. The 12Z GJT
sounding indicated 1.3 inches of precipitable water (PW), which is
the highest it has been during this deep monsoonal moisture
pattern. This is near a record PW for the day, which is 1.39.
Mesoanalysis indicates 1000 to 2000 J/kg of CAPE across the region
with the highest values in southeast Utah, stretching into
southwest Colorado. The kicker that can lead to more widespread
coverage and stronger storm activity is a rather robust shortwave
trough moving through Utah right now. This trough will move
through the region overnight with the back edge of it trailing
through Tuesday afternoon. So, nocturnal convection appears likely
with the focus shifting towards the northeast quadrant of the
forecast area according to the latest hi res model guidance.
Decided to extend the Flash Flood Watch until midnight tonight to
account for the pickup in stronger storm activity this evening.
Burn scars and areas of steep terrain remain more susceptible to
flash flooding from any torrential downpours.
As mentioned before, the robust shortwave trough will be pushing
through western Colorado Tuesday with stronger northwest flow
behind it and drier air trying to enter from the west-northwest.
High pressure will be building out west and amplifying over the
Great Basin on Tuesday, hence the reason for this slow drying
trend. However, once deep monsoonal moisture is in place, which it
has been for a few weeks now, models are always too quick to dry
things out. Given the more robust northwest flow, expect more
shear to be present in the atmosphere, lending itself to stronger
storms. There will be a gradient between the deep moisture and the
dry air as this trough pushes through western Colorado, in which
storms are likely to fire along and ahead of. Storm motion will be
northwest to southeast, so am anticipating storms to form over the
high terrain and track over I-70 from DeBeque to Vail, which is
surrounded on either side by high terrain through those canyons.
Eastern Utah may see less coverage with drier air but due to the
deep moisture with PW expected to still be in the 1 to 1.3 inch
range, storms have potential for moderate to torrential rain with
gusty outflow winds and hail possible in the stronger storms.
Decided to issue a Flash Flood Watch for Tuesday afternoon and
evening, until midnight Tuesday night as well, for all western
Colorado mountains including the Grizzly Creek, Pine Gulch, Lake
Christine, 416 and East Canyon burn scars. Also included the I-70
corridor from DeBeque to Vail as this area surrounded by steep
terrain remains flashy and can be subject to debris flows,
especially given the northwest to southeast trajectory of storm
motion. This looks to be the last day of significant widespread
flash flooding threat as a drying trend is on the way. More on
this in the Long Term discussion.
.LONG TERM...(Wednesday through Monday)
Issued at 400 PM MDT Mon Aug 2 2021
High pressure rotating over the Great Basin will maintain (mostly)
dry northwest flow across much of Western Colorado and Eastern Utah
through the beginning of the long term period. A series of short
wave troughs rippling through the downstream side of the ridge will
provide sufficient lift, wringing out showers and thunderstorms each
afternoon Wed-Thurs along the Divide and Eastward. Residual low-
level moisture may trigger some diurnally driven convection off
higher terrain further west, though, storm coverage will be limited
to isolated to widely scattered in nature. This synoptic set up
brings some relief from flash flooding and debris flow threats as
the our tap of monsoonal moisture is cutoff from the south.
Ensemble clusters and mean 500mb height analyses are in fairly good
agreement driving the next PacNW low across the Northern Rockies
Friday and through the weekend. As a result, the ridge of high
pressure will be suppressed southward and zonal flow sets up
overhead. This pattern also pushes the high pressure center over
north-central Texas, which would revamp the monsoon machine. Expect
to see tropical moisture lifting across central Arizona and back
into the Four Corners over the weekend. PWAT levels ramp back up to
roughly 0.75 - 1.00in across southeast Utah and southwest Colorado
increasing the potential for heavy rainfall across the San Juans,
Abajos, and possible La Sals and Uncompahgre Plateau. Little change
in high pressure's placement into next week would allow the
monsoonal flow to lift across portions of western Colorado by early
next week. Some discrepancies arise with the magnitude of moisture
lifted north, which would greatly influence the extent of storm
coverage next week. Right now, a diagonally oriented moisture plume
stretching from the Four Corners to northeast Colorado would result
in a prolonged dry period for northeast Utah and northwest Colorado.
Therefore, elevated fire weather concerns resurface for these areas
Friday, continuing into the weekend.
Temperature-wise: Highs will climb back up to seasonal norms Wed -
Fri, in response to high pressure, drier northwest flow and
reduction in cloud and storm coverage. However, temperatures will
dip back down to, or slightly below normal in response to the shift
in high pressure and passing PacNW trough.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 540 PM MDT Mon Aug 2 2021
Evening convection will continue to percolate across the region in
advance of shortwave across eastern UT. Isolated to scattered
coverage is expected with some in the vicinity of airports.
Ceilings could flirt with ILS breakpoints at the mountains
airports. Expecting decreasing coverage across the south with an
area of showers likely forming near and north of I-70 in the CO
mountains overnight. Will have redevelopment of storms by 17-18Z
Tuesday...with best coverage east of KGJT to KDRO. Gusty winds
outflow winds will be the main concern for the TAF sites.
&&
.HYDROLOGY...
Issued at 400 PM MDT Mon Aug 2 2021
Another round of slow moving, heavy rain producing thunderstorms is
expected today. A disturbance rolling through today will bring
elevated concerns for widespread thunderstorms and heavy rainfall
through this evening and overnight. Have extended the current Flash
Flood Watch today until midnight tonight as storms continue
through the night. This Watch includes all western Colorado and
eastern Utah mountains, as well as some of the flashier valley
zones in western Colorado, and the highly susceptible recent burn
scars including the Grizzly Creek, Pine Gulch, Pack Creek, Lake
Christine, 416 and East Canyon Burn Scars and several others not
named in this list. As stated previously, wet antecedent
conditions have resulted in saturated soils in many locations and
any additional rainfall will likely trigger mud/debris flows. Deep
moisture remains through Tuesday evening as this shortwave
continues to push across western Colorado. Therefore, a Flash
Flood Watch was also issued for Tuesday afternoon and evening
until midnight Tuesday night for the western Colorado mountain
zones and some of the flashier valleys of the I-70 corridor from
DeBeque to Vail and Gunnison Basin. Dry air returns Wednesday
onward as high pressure builds to the west and shifts eastward,
effectively cutting off our monsoonal moisture tap.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Flash Flood Watch until midnight MDT tonight for COZ003-004-
008>010-012>014-017>020.
Flash Flood Watch from Tuesday afternoon through Tuesday evening
for COZ003-004-007>010-012>014-017>019.
UT...Flash Flood Watch until midnight MDT tonight for UTZ023-025-028.
&&
SHORT TERM...MDA
LONG TERM...ERW
AVIATION...BM
HYDROLOGY...TGJTHazardous weather outlook, Aug 2, 4:34 AM MDT, 16 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 434 AM MDT Mon Aug 2 2021 COZ001>014-017>023-UTZ022>025-027>029-031200- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 434 AM MDT Mon Aug 2 2021 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Widespread showers and thunderstorms are expected today with the best potential of heavy rain and flash flooding over the higher terrain of western Colorado and recent burn scars as deep monsoonal moisture remains in place. Storms will continue into the overnight hours. Expect heavy rain, frequent lightning, gusty outflow winds to 40 mph and hail with stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms can be expected each day. Moderate to heavy rain, gusty winds and lightning will be the primary threats with storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight, however spotters are encouraged to relay rainfall amounts or any observed flooding to the National Weather Service in Grand Junction.
In the hours before
Special weather statement, Aug 2, 3:55 PM MDT, 4 hours 48 minutes before
Special Weather Statement National Weather Service Grand Junction CO 355 PM MDT Mon Aug 2 2021 COZ019-022230- Southwest San Juan Mountains CO- 355 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOLORES COUNTY UNTIL 430 PM MDT... At 354 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Dolores, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Dolores County. This includes Colorado 145 near mile marker 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3759 10841 3769 10845 3777 10828 3759 10818 TIME...MOT...LOC 2154Z 249DEG 13KT 3766 10838 Miller
Special weather statement, Aug 2, 4:57 PM MDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
457 PM MDT Mon Aug 2 2021
UTZ029-022345-
Canyonlands/Natural Bridges UT-
457 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY UNTIL
545 PM MDT...
At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near
Canyonlands National Park, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Canyonlands National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3841 11000 3842 11001 3850 10979 3830 10964
3833 10996 3835 10994 3836 10995 3834 10996
3835 10998 3839 10997 3839 10999 3836 11001
3838 11001 3839 11003
TIME...MOT...LOC 2256Z 252DEG 16KT 3838 10999
MillerSpecial weather statement, Aug 2, 5:12 PM MDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
512 PM MDT Mon Aug 2 2021
UTZ029-030000-
Canyonlands/Natural Bridges UT-
512 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN JUAN COUNTY
UNTIL 600 PM MDT...
At 512 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Halls Crossing, moving southeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern San
Juan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3745 11053 3757 11053 3735 11010 3733 11009
3733 11024 3732 11024 3732 11044 3730 11044
3730 11047 3745 11060
TIME...MOT...LOC 2312Z 309DEG 25KT 3746 11053
MillerSpecial weather statement, Aug 2, 6:14 PM MDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Grand Junction CO 614 PM MDT Mon Aug 2 2021 UTZ028-029-030045- La Sal and Abajo Mountains UT-Canyonlands/Natural Bridges UT- 614 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JUAN COUNTY UNTIL 645 PM MDT... At 614 PM MDT, Doppler radar was tracking a strong thunderstorm 23 miles west of Monticello, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central San Juan County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3793 10983 3801 10980 3799 10950 3782 10954 TIME...MOT...LOC 0014Z 282DEG 22KT 3796 10975 MDM
Special weather statement, Aug 2, 6:28 PM MDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Grand Junction CO 628 PM MDT Mon Aug 2 2021 UTZ022-028-030115- La Sal and Abajo Mountains UT-Southeast Utah UT- 628 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN JUAN COUNTY UNTIL 715 PM MDT... At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near Blanding, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blanding and White Mesa. This includes the following highways... U.S. Highway 191 in Utah between mile markers 40 and 56. Utah 95 between mile markers 113 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3757 10967 3769 10960 3766 10923 3741 10936 TIME...MOT...LOC 0028Z 289DEG 19KT 3763 10957 MDM
Special weather statement, Aug 2, 6:41 PM MDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Grand Junction CO 641 PM MDT Mon Aug 2 2021 COZ020-UTZ028-030130- Paradox Valley/Lower Dolores River CO-La Sal and Abajo Mountains UT- 641 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL AND EAST CENTRAL SAN JUAN COUNTIES UNTIL 730 PM MDT... At 640 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles south of La Sal, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Summit Point. This includes U.S. Highway 191 in Utah between mile markers 87 and 88. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3809 10937 3816 10934 3810 10895 3791 10908 TIME...MOT...LOC 0040Z 289DEG 19KT 3810 10929 MDM
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:41 PM MDT | Special Weather Statement | GJT | 49 min | |
| Aug 2, 7:44 PM MDT | Areal Flood Advisory | GJT | Garfield, Mesa | 2 hr |
| Aug 2, 8:21 PM MDT | Areal Flood Advisory | GJT | Mesa | 114 min |
| Aug 2, 8:27 PM MDT | Flash Flood Warning | GJT | Eagle, Garfield | 2 hr |
| Aug 3, 9:32 AM MDT | Areal Flood Advisory | GJT | Eagle | 3 hr |
| Aug 3, 12:16 PM MDT | Flash Flood Warning | GJT | San Miguel | 88 min |
| Aug 3, 2:54 PM MDT | Flash Flood Warning | GJT | Eagle, Garfield | 111 min |
| Aug 3, 3:21 PM MDT | Flash Flood Warning | GJT | San Miguel | 104 min |
| Aug 3, 3:27 PM MDT | Flash Flood Warning | GJT | Eagle, Garfield, Pitkin | 2 hr |
| Aug 3, 4:04 PM MDT | Special Weather Statement | GJT | San Miguel | 41 min |
Nearby
Flash Flood Warnings in Colorado, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.